Friday, November 18, 2005

BP update

And I don’t mean British Petroleum.

The stuff I’m taking now is hydrochlorothiozid (gesundheit!), 25mg, once a day.

It occurred to me that I’m having to treat this similarly to how The Boy should treat his diabetes — monitor the vital sign in question, take medication, eat better & exercise. I just get a squeeze rather than a poke.

My mother-in-law happened to have a BP meter in her closet, so I didn’t have to go buy one. My brother-in-law and his family left an exercise bike in our garage with a bunch of other equipment, so I think that’s going to come into the house. It’s fairly quiet; I think everyone will be able to watch TV while I’m going nowhere fast.

Turns out that lots of other folks at work are also on BP medication. What does that tell you?

5 comments:

  1. BP medicine...good that they can treat it. We did an almost no sodium diet for a few years...but you are right, excercise and diet makes a difference. I should get the spouse to email you...after diet change and weight loss his BP is now about 125/70. Doc is talking about taking him off his low dose meds!

    I'm really glad they caught this and you're monitoring the BP.

    Happy dance...well just do it in the house where it's warm! And lock up the cameras in case the Boy decides on blackmail pics!

    ReplyDelete
  2. Did your doctor tell you to try diet and exercise before you started taking medication? That BP medication can be worse than high BP, you should try to stay away from BP meds.

    ReplyDelete
  3. I’m hoping that the medication is temporary, too... I don’t want to be taking Sideeffectin the rest of my life.

    I hope I’ll know more tomorrow when they start the tests.

    ReplyDelete
  4. My doctor started me out on HCTZ, too...It didn't quite do the trick, so he added Diovan. My blood pressure is now under control. Of course, I need to lose quite a bit of weight...BTW, HCTZ is a diuretic, so expect to keep goign to the bathroom. Drink plenty of fluids...and avoid caffiene (it's also a diuretic). You might also talk to your doctor about whether you should take a potassium supplement. Diuretics can also cause a high lipids (triglycerides), so don't be surprised if you have to go on lipitor or it's ilk.

    ReplyDelete
  5. Hey Jeff... after waking up with a killer leg cramp one morning, I added potassium. I drink a lot of water during the day already, so I'm used to frequent bathroom breaks, and I quit the coffee cold turkey. It took about a week for the withdrawal headaches to go away.

    My goal is to get off the meds entirely. For now, I think the HCTZ is working because I'm not having all the weird symptoms.

    ReplyDelete

Comments are welcome, and they don't have to be complimentary. I delete spam on sight, but that's pretty much it for moderation. Long off-topic rants or unconstructive flamage are also candidates for deletion but I haven’t seen any of that so far.

I have comment moderation on for posts over a week old, but that’s so I’ll see them.

Include your Twitter handle if you want a shout-out.

LinkWithin

Related Posts Plugin for WordPress, Blogger...